Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 2, NWS Springfield, MO

February 21, 2018Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 21, 2018, 3:21 PM CST for Vernon County, Missouri. It took effect at Feb 21, 2018, 4:14 PM CST. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 3:21 PM CST (21:21 UTC)
In effect from
Feb 21, 2018, 4:14 PM CST
Expired
Feb 22, 2018, 9:00 PM CST
In force
29 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.35 ft at Feb 21, 2018, 10:00 PM CST.

actionminormoderate102002/2102/2202/2302/24
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

110 
WGUS43 KSGF 212121
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
321 PM CST Wed Feb 21 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.


.Heavy rainfall over the Marmaton River Basin received on Tuesday will
cause river levels to rise above flood stage briefly this afternoon
and early evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-220921-
/O.NEW.KSGF.FL.W.0002.180221T2247Z-180223T0300Z/
/NVDM7.1.ER.180221T2247Z.180222T0000Z.180222T0300Z.NO/
321 PM CST Wed Feb 21 2018

...For the Marmaton River near Nevada...
* At  2:45 PM Wednesday The stage was 19.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast: The river will rise to 20.1 feet this afternoon.  
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  19.8 Wed 03 PM  19.1  11.9   8.8


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
3 follow-up statements
023 
WGUS83 KSGF 212127
FLSSGF
Flood Statement
National Weather Service Springfield MO
327 PM CST Wed Feb 21 2018


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall that fell over the Marmaton River Basin on Tuesday 
will cause river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-221227-
/O.EXT.KSGF.FL.W.0002.180221T2214Z-180223T0640Z/
/NVDM7.1.ER.180221T2214Z.180222T0000Z.180222T0640Z.NO/
327 PM CST Wed Feb 21 2018

...For the Marmaton River near Nevada...
* At  2:45 PM Wednesday The stage was 19.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...The river will rise to 20.2 feet this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  19.8 Wed 03 PM  19.2  12.3   8.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
755 
WGUS83 KSGF 220053
FLSSGF
Flood Statement
National Weather Service Springfield MO
653 PM CST Wed Feb 21 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall that fell over the Marmaton River Basin on Tuesday 
has cause river levels to rise above flood stage

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-221553-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-180223T1200Z/
/NVDM7.1.ER.180221T2215Z.180222T0045Z.180222T1200Z.NO/
653 PM CST Wed Feb 21 2018

...For the Marmaton River near Nevada...
* At 6:45 PM Wednesday The stage was 20.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain steady near 20.2 feet through midnight.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  20.2 Wed 07 PM  12.3   8.6   6.2


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
068 
WGUS83 KSGF 221505
FLSSGF
Flood Statement
National Weather Service Springfield MO
905 AM CST Thu Feb 22 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-221535-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-180223T1200Z/
/NVDM7.1.ER.180221T2215Z.180222T0315Z.180222T1011Z.NO/
905 AM CST Thu Feb 22 2018

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.* At  8:45 AM Thursday The stage was 19.2 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will rise to near 18.4 feet this afternoon. 
* Forecast...The river will continue to fall to 12.9 feet by tomorrow
  morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  19.2 Thu 09 AM  12.9   8.9   7.5


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 2:08 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 21, 2:08 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
208 PM CST Wed Feb 21 2018

.SYNOPSIS...
Issued at 208 PM CST Wed Feb 21 2018

Complex weather forecast for the area again today. Cold front was
south of the area, with the freezing line positioned across our
far southeast CWA. Some freezing rain and rain were streaming
northeast across our far southeast CWA with some freezing drizzle
occuring further west along the MO/AR border. Another large area
of precipitation was over Oklahoma and will be the focus in the
short term for some additional freezing rain later this afternoon
through tonight. In the long term, our focus will be with
additional heavy rain potential, especially across our southern
and southeast CWA.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 208 PM CST Wed Feb 21 2018

A large upper level trough was over the Rockies with a strong jet
streak from Kansas into the Great Lakes region and another one
rounding the base of the trough. The region in between these jet
streaks will be favorable for enhanced lifting over our western
CWA and points northwest tonight. A large area of precipitation
over Oklahoma will continue to lift northward the remainder of the
afternoon and tonight with freezing rain spreading into the area.
Temperatures have struggled to rise today across the area and will
probably not move much tonight either, so we are expected the bulk
of accumulating precipitation tonight to be in the form of
freezing rain. The exception may be along the MO/AR border where
temperatures may rise to freezing or above. General ice amounts of
a tenth to quarter of an inch are expected with two main areas.
The first along the back edge of precipitation over south central
MO and the second over far western MO and extreme southeast Kansas
in association with the area of precipitation moving in from
Oklahoma.

The precipitation should come to an end by Thursday morning and we
should see temperatures rise above freezing as well. Another round
of rainfall should start to move into the area from the southwest
during the afternoon hours on Thursday.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 208 PM CST Wed Feb 21 2018

Several rounds of showers and thunderstorms will be possible
Thursday night through late Saturday with the main upper level
trough remaining to our west with southwest flow aloft until it
kicks out on Saturday and eventually brings drier air into the
area by Saturday night. The highest qpf band will likely be over
our southeast CWA where another 2 to 3.5 inches of rain will be
possible through Saturday evening south and east of the Interstate
44 corridor. No flood watches at this time, but will probably need
one as this first round of rainfall moistened things up quite a
bit.

As the shortwave begins pushing into the area late Saturday, much
drier air will move in from the west. A strong front will move
through with showers and thunderstorms ending from west to east
along and ahead of the front. Temperatures should remain warm
enough with these next couple of waves that precipitation will
remain in the form of rain.

Another trough will begin to dig in the western U.S. early next
week with southwesterly flow re-establishing over the area.
Another round of precipitation will begin to spread into the
region by Tuesday night into Wednesday after a brief reprieve from
the wet weather.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1055 AM CST Wed Feb 21 2018

For the 18z TAFS, we will see another round of precipitation
lifting northward into southern Missouri this afternoon.
Temperatures have not budged much during the morning and do not
see much movement expected during the afternoon either. Thus, we
are expecting the precipitation to be in the form of freezing
rain. MVFR and IFR conditions are expected through much of the
period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 10 AM CST Thursday for MOZ082-083-
     093-095>098-101>105.

     Winter Weather Advisory until 10 AM CST Thursday for MOZ055>058-
     066>071-077>081-088>092-094.

KS...Winter Weather Advisory until 10 AM CST Thursday for KSZ073-097-
     101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Feb 21, 12:58 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1258 PM CST Wed Feb 21 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1258 PM CST Wed Feb 21 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited excessive cold risk.
  Significant ice accumulation risk.

DISCUSSION...

  Freezing rain will develop from south to north this afternoon
  through tonight. Ice accumulations will spread across the entire
  Missouri Ozarks and southeastern Kansas through tonight. Total
  accumulations will generally range up to a quarter of an inch.

  Localized flooding and significant rises on streams and rivers
  will continue through today due to heavy rainfall on Tuesday.

  Wind chills will dip into the upper single digits to teens
  for parts of southeast Kansas into west central Missouri
  tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Additional rounds of rain will be possible late in the week and
  into the weekend. Total rainfall amounts through the weekend of
  3 to 6 inches may be possible, but there remains uncertainty
  with amounts and timing with the late week to weekend system.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:25 PM CSTAreal Flood AdvisorySGFWebster6 hr
Feb 20, 7:26 PM CSTAreal Flood AdvisorySGFCamden, Douglas, Howell, Laclede, Maries, Ozark and 4 more5 hr
Feb 20, 8:02 PM CSTAreal Flood AdvisorySGFChristian, Stone, Taney5 hr
Feb 21, 12:27 AM CSTAreal Flood AdvisorySGFCamden, Dent, Douglas, Howell, Laclede, Maries and 9 more12 hr
Feb 21, 2:39 AM CSTAreal Flood WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more8 hr
Feb 21, 3:28 AM CSTWinter Weather AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more30 hr
Feb 21, 4:42 AM CSTRiver Flood WarningSGFShannon26 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.